MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MDT SOFAMOR DANEK PUERTO RICO MFG; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 7713513
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient presented with pre-op diagnosis as: cervical stenosis.For which patient underwent anterior cervical discectomy with fusion (acdf) procedure.Intra-op, screw was broken.The product came in contact with the patient.No fragment of the implant remained in the patient.No patient complications were reported for this event.
 
Additional Manufacturer Narrative
Additional information: product analysis: microscopic examination appears to show fairly ductile fracture.Microscopic examination appears to show helical fracture with circular material flow with shaft angulation, suggesting torsional overload the above observations are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6699665
Report Number1030489-2017-01711
Device Sequence Number1291620
Product Code KWQ
UDI-Device Identifier00643169329256
UDI-Public00643169329256
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7713513
Device Lot NumberH5363638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR